Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Skin Side Affects
Mar 21, 2010

I was diagnosed with folliculitis by my dermatologist, in which she thinks I have. I been on atripla for a year and a half now, and ever since last July I would break out with red bumps from my inner thighs. Which causes itching during certain hours of the day, the red bumps now have spread from my inner right thigh towards my leg, lower torso, foreskin of penis, sides of abdominal area, upper side torso of chest, inner side of upper arms, and around gluteus maximus. They appear with no discharge, but may be clear liquid from time to time, this goes on every few weeks. But these bumps are leaving markings on my skin, I know the atripla is causes this because they appear in cycles, and in the same region on the other side of my body. She wants me to try using hibiclens 4 % two times a week with cetaphil antibacterial soap. She prescribed me doxycycline hyclate 100mg for and dispense of 60, and evoclin 1% foam. I going to try the evoclin, but I had doxycycline before which did nothing but reduce the itching, and cause me to feel nauseated. Im just trying to reduce, or get rid of this condition, without changing HIV medication since I also have Hep B. Do you know of any topical, or oral medications I could use to treat my condition, or a reference of any dermatologist with HIV medication skin condition knowledge in New Orleans, La.

Thank you reading

Response from Dr. Henry

Eosinophilic folliculitis is another conditions that can cause symptoms as you describe. Sometimes using an anti-fungal shampoo as a regular soap in the areas involved (ie ketoconazole 2% shampoo) can help. I do not know of an HIV-savy dermatologist in New Orleans area-if any reader has a suggestion or recommendation for s dermatologist in New Orleans please post. KH



Previous
Tenofovir (truvada) and kidney disease - prevention
Next
hiv meds and sinusitis treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement